Alert archive / California / High Wind Watches in 2021
High Wind Watch 11, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Dec 12, 2021, 2:37 AM PST for Santa Barbara County, California. It took effect at Dec 13, 2021, 11:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 12, 2021, 2:37 AM PST (10:37 UTC)
- In effect from
- Dec 13, 2021, 11:00 AM PST
- Expired
- Dec 13, 2021, 3:13 AM PST
- In force
- Issued by
- NWS Los Angeles, CA
County Santa Barbara County, CA
The radar
The Vandenberg AFB radar (KVBX), 47 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.6 hours before the alert went out and 326 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794 WWUS76 KLOX 121037 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 237 AM PST Sun Dec 12 2021 CAZ059-122300- /O.NEW.KLOX.HW.A.0011.211214T1200Z-211215T0300Z/ /O.CON.KLOX.HZ.W.0005.000000T0000Z-211212T1600Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 237 AM PST Sun Dec 12 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...For the Hard Freeze Warning, sub-freezing temperatures as low as 18. For the High Wind Watch, south winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Antelope Valley. * WHEN...For the Hard Freeze Warning, until 8 AM PST this morning. For the High Wind Watch, from late Monday night through Tuesday evening. * IMPACTS...Damaging winds could blow down large objects such as trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Damage to outdoor plumbing possible. Expect severe damage to crops or sensitive vegetation, and harm to unprotected pets or livestock. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ CAZ051-052-122300- /O.NEW.KLOX.HW.A.0011.211214T0300Z-211214T2000Z/ San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 237 AM PST Sun Dec 12 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...San Luis Obispo County Mountains and Santa Barbara County Mountains. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Damaging winds could blow down large objects such as trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ037-038-122300- /O.NEW.KLOX.HW.A.0011.211214T0300Z-211214T2000Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Including the cities of Paso Robles, Atascadero, and Cuyama 237 AM PST Sun Dec 12 2021 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...San Luis Obispo County Interior Valleys and Cuyama Valley. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Damaging winds could blow down large objects such as trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ ASR
3 follow-up statements
005 WWUS76 KLOX 122251 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 251 PM PST Sun Dec 12 2021 CAZ051-052-131100- /O.CON.KLOX.HW.A.0011.211214T0300Z-211214T2000Z/ San Luis Obispo County Mountains-Santa Barbara County Mountains- Including the cities of Black Mountain, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 251 PM PST Sun Dec 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...South to southwest winds 25 to 40 mph with damaging gusts up to 60 mph possible. * WHERE...San Luis Obispo County Mountains and Santa Barbara County Mountains. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Damaging winds could blow down large objects such as trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ037-038-131100- /O.CON.KLOX.HW.A.0011.211214T0300Z-211214T2000Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Including the cities of Paso Robles, Atascadero, and Cuyama 251 PM PST Sun Dec 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...South to southwest winds 25 to 40 mph with damaging gusts up to 60 mph possible. * WHERE...San Luis Obispo County Interior Valleys and Cuyama Valley. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Damaging winds could blow down large objects such as trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ059-131100- /O.CON.KLOX.HW.A.0011.211214T1200Z-211215T0300Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 251 PM PST Sun Dec 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...South to southwest winds 25 to 40 mph with damaging gusts up to 60 mph possible. Strongest winds in the foothills. * WHERE...Antelope Valley. * WHEN...From late Monday night through Tuesday evening. * IMPACTS...Damaging winds could blow down large objects such as trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Gomberg
871 WWUS76 KLOX 130455 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 855 PM PST Sun Dec 12 2021 CAZ034>036-131400- /O.NEW.KLOX.WI.Y.0122.211213T1400Z-211214T1400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, and Santa Ynez 855 PM PST Sun Dec 12 2021 ...WIND ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 AM PST TUESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 50 mph expected. Isolated gusts to 60 mph possible in the hills. * WHERE...San Luis Obispo County Central Coast, Santa Barbara County Central Coast and Santa Ynez Valley. * WHEN...From 6 AM Monday to 6 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 1 and 101, and State Routes 154 and 246. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-131400- /O.NEW.KLOX.WI.Y.0122.211213T2200Z-211214T1900Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 855 PM PST Sun Dec 12 2021 ...WIND ADVISORY IN EFFECT FROM 2 PM MONDAY TO 11 AM PST TUESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Santa Barbara County South Coast. * WHEN...From 2 PM Monday to 11 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ051-131400- /O.EXT.KLOX.HW.A.0011.211213T1900Z-211214T2000Z/ San Luis Obispo County Mountains- Including the city of Black Mountain 855 PM PST Sun Dec 12 2021 ...HIGH WIND WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING... * WHAT...South to southwest winds 25 to 40 mph with damaging gusts up to 60 mph possible. * WHERE...San Luis Obispo County Mountains. * WHEN...From Monday morning through Tuesday morning. * IMPACTS...Damaging winds could blow down large objects such as trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ052-131400- /O.CON.KLOX.HW.A.0011.211214T0300Z-211214T2000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 855 PM PST Sun Dec 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...South to southwest winds 25 to 45 mph with damaging gusts between 60 and 70 mph possible. * WHERE...Santa Barbara County Mountains. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Damaging winds could blow down large objects such as trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Roadways that may be affected include Highways 154...as well as the Gaviota and San Marcos Passes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ037-038-131400- /O.CON.KLOX.HW.A.0011.211214T0300Z-211214T2000Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Including the cities of Paso Robles, Atascadero, and Cuyama 855 PM PST Sun Dec 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... * WHAT...South to southwest winds 25 to 40 mph with damaging gusts up to 60 mph possible. * WHERE...San Luis Obispo County Interior Valleys and Cuyama Valley. * WHEN...From Monday evening through Tuesday morning. * IMPACTS...Damaging winds could blow down large objects such as trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Roadways that may be affected include Highway 101 and State Route 46 in San Luis Obispo County and Highway 166 in the Cuyama Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ CAZ059-131400- /O.CON.KLOX.HW.A.0011.211214T1200Z-211215T0300Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 855 PM PST Sun Dec 12 2021 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING... * WHAT...South to southwest winds 25 to 45 mph with damaging gusts up to between 60 and 70 mph possible. Strongest winds in the foothills. * WHERE...Antelope Valley. * WHEN...From late Monday night through Tuesday evening. * IMPACTS...Damaging winds could blow down large objects such as trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. Roadways that may be affected include Highways 14 and 138, especially near the foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Hall
712 WWUS76 KLOX 131113 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 313 AM PST Mon Dec 13 2021 CAZ059-132215- /O.UPG.KLOX.HW.A.0011.211214T1200Z-211215T0300Z/ /O.NEW.KLOX.HW.W.0021.211214T1200Z-211214T2100Z/ /O.EXB.KLOX.WI.Y.0122.211214T0200Z-211214T1200Z/ Antelope Valley- Including the cities of Lancaster and Palmdale 313 AM PST Mon Dec 13 2021 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY... * WHAT...For the High Wind Warning, south winds 30 to 40 mph with gusts up to 70 mph expected. For the Wind Advisory, south winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Antelope Valley. * WHEN...For the High Wind Warning, from 4 AM to 1 PM PST Tuesday. For the Wind Advisory, from 6 PM this evening to 4 AM PST Tuesday. * IMPACTS...Damaging winds will blow down large objects such as trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ037-038-052-132215- /O.UPG.KLOX.HW.A.0011.211214T0300Z-211214T2000Z/ /O.NEW.KLOX.HW.W.0021.211213T2300Z-211214T2000Z/ San Luis Obispo County Interior Valleys-Cuyama Valley- Santa Barbara County Mountains- Including the cities of Paso Robles, Atascadero, Cuyama, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 313 AM PST Mon Dec 13 2021 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST TUESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...San Luis Obispo County Interior Valleys, Cuyama Valley and Santa Barbara County Mountains. * WHEN...From 3 PM this afternoon to noon PST Tuesday. * IMPACTS...Damaging winds will blow down large objects such as trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ051-132215- /O.UPG.KLOX.HW.A.0011.211213T1900Z-211214T2000Z/ /O.NEW.KLOX.HW.W.0021.211213T2300Z-211214T2000Z/ San Luis Obispo County Mountains- Including the city of Black Mountain 313 AM PST Mon Dec 13 2021 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON PST TUESDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...San Luis Obispo County Mountains. * WHEN...From 3 PM this afternoon to noon PST Tuesday. * IMPACTS...Damaging winds will blow down large objects such as trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ040-044>046-088-547-132215- /O.EXB.KLOX.WI.Y.0122.211214T0800Z-211214T2000Z/ Ventura County Coast-Ventura County Interior Valleys- Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Including the cities of Ventura, Oxnard, Camarillo, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 313 AM PST Mon Dec 13 2021 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. Isolated gusts to 60 mph possible in the hills. * WHERE...Ventura County Coast, Ventura County Interior Valleys, Ventura County Coastal Valleys, Santa Monica Mountains, Santa Clarita Valley and San Fernando Valley. * WHEN...From midnight tonight to noon PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 1 and 101, and State Routes 154 and 246. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ034>036-132215- /O.CON.KLOX.WI.Y.0122.211213T1400Z-211214T1400Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, and Santa Ynez 313 AM PST Mon Dec 13 2021 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST TUESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 50 mph expected. Isolated gusts to 60 mph possible in the hills. * WHERE...San Luis Obispo County Central Coast, Santa Barbara County Central Coast and Santa Ynez Valley. * WHEN...Until 6 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 1 and 101, and State Routes 154 and 246. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ039-132215- /O.CON.KLOX.WI.Y.0122.211213T2200Z-211214T1900Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 313 AM PST Mon Dec 13 2021 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PST TUESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Santa Barbara County South Coast. * WHEN...From 2 PM this afternoon to 11 AM PST Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Roadways may be affected by gusty cross winds. This includes Highways 101, 154 and 192. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ASR
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Dec 11, 10:21 PM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Dec 11, 10:21 PM PST, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1021 PM PST Sat Dec 11 2021
.SYNOPSIS...11/816 PM.
A cool and dry weather patter will continue into Sunday, then a
strong storm system over northern California and western Oregon
will drop south into the region between Sunday night and
Tuesday. Periods of moderate to heavy rain and high elevation
snow are expected before dry weather returns mid week. Another
weak storm system will drop into the region for Thursday.
&&
.SHORT TERM (TDY-MON)...11/833 PM.
Weak ridging aloft remains in place over the region this evening.
A cool but dry weather pattern will continue for tonight and into
Sunday morning. Clear skies and lighter winds will allow for
another cold night across the interior portions of the area and in
usual wind-sheltered areas tonight. A hard freeze warning remains
in effect for the Antelope Valley from late tonight and into
Sunday morning. Some patchy fog cannot be totally ruled out for
late tonight and into Sunday morning for areas north of Point
Conception, but a majority of the forecast guidance suggest clear
skies continuing.
A strong storm system can be seen on the latest satellite imagery
over western Oregon and northern California and stretching out to
the southwest into the eastern Pacific Ocean. This storm will
continue to slowly dig south down the state overnight and into
Sunday. Rain should start falling over western San Luis Obispo
County between Sunday afternoon and Sunday night. No changes were
made to the forecast through Sunday.
***From Previous Discussion***
A slow moving storm system will start to make it's way into
northwest San Luis Obispo County Sunday night but will take
another 18-24 hours for it to reach Ventura and LA Counties. There
is a chance that some pre-frontal showers will develop there
Monday but mainly in upslope areas and amounts would be very
light.
For the most part very little has changed with the forecast for
this storm as models and ensembles have been remarkably consistent
the past several days. Storm totals remain 1-3" for coast/valleys
and 3-5" foothills/mountains. A big chunk of that will fall in an
8 hour period when the front rolls through, Monday and Monday
night for SLO County and Monday night into Tuesday elsewhere,
though there will be quite a few showers behind the front as well
with heavy rain possible. Thunderstorm chances remain low, but not
zero. Models show some very low level CAPE around 500 j/kg but
forecast soundings indicate a sharp inversion around 12000' that
will be difficult to break. Whether thunderstorms form or not,
strong southerly flow hitting the south facing mountains means
that there is still a chance for rain rates to reach or briefly
exceed established debris flow thresholds near the burn areas,
including the recent Alisal burn in southwest Santa Barbara County
and the Palisades burn in LA County. Will give the high res
models another 24 hours worth of model runs to see if they remain
consistent with the rain rates before making any final decisions
on flash flood watches.
All of that precip will turn to snow at higher elevations but for
the vast majority of the storm that won't happen until at least
7000'. Above that level expect 1-3 feet of snow and will likely
be issuing a winter storm watch on Sunday. Below that elevation it
will mostly be rain, but lowering snow levels Tuesday afternoon
and evening will bring much lighter snow accumulations down to as
low as 4500'.
Winds will be another factor with this storm, especially in the
mountains and Antelope Valley. High res models showing gusts close
to 60 mph in those areas during the peak of the storm late Monday
into Tuesday and will likely need a high wind watch for the AV.
LA/Ventura mountains will likely have winter storm watch which
will cover the winds. Advisory level winds also possible across
interior SLO County as well.
The primary cold front is expected to be through LA County by 6pm
Tuesday but post frontal showers will likely continue through the
evening there and in the mountains where snow levels will be
falling rapidly.
.LONG TERM (TUE-FRI)...11/209 PM.
Dry weather expected Wednesday before a second and much weaker
system comes through Thursday. This is more of an inside slider
but the number of ensemble solutions showing rain has increased
over the last couple days leading to a little more confidence in
some rain for the area. Pops still officially on the low side but
expect we'll see those coming up if these trends continue.
Amounts expected to be a quarter to half inch along the Central
Coast to a quarter inch or less in the south. Though it's worth
noting there are some ensemble members with twice those values so
still some uncertainties there.
Light offshore flow expected next Friday and Saturday for dry and
warmer conditions and likely some sub-advisory level northeast
winds.
&&
.AVIATION...12/0615Z.
At 0445Z at KLAX, there was no marine layer depth at KLAX.
High confidence in VFR TAFS except for a 20 percent chc of LIFR
conds KPRB, KSBP and KSMX 12Z-16Z.
KLAX..High confidence in VFR TAF. Any east wind component will be
under 7 kt.
KBUR...High confidence in VFR TAF.
&&
.MARINE...11/759 PM.
For the Outer Waters, moderate to high confidence in current
forecast. Tonight through Sunday, high confidence in winds and
seas remaining below Small Craft Advisory (SCA) levels. Beginning
Sunday night, high confidence in southerly winds and seas
increasing to SCA levels and remaining at SCA levels through
Tuesday night (shifting to a northwest directions Tuesday
afternoon and night). There is a 40% chance of Gale force winds
Monday afternoon and night, especially across PZZ670/673. For
Wednesday and Thursday, high confidence in winds remaining below
SCA levels and seas dropping below SCA levels by Thursday.
For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. Tonight through Sunday, high
confidence in winds and seas remaining below SCA levels. For
Sunday night through Tuesday night, high confidence in SCA level
wind and seas with a 30% chance of Gale force winds Monday
afternoon and night. For Wednesday through Thursday, high
confidence in winds remaining below SCA levels with seas dropping
below SCA levels by Thursday.
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Tonight through Monday afternoon,
high confidence in winds and seas remaining below SCA levels. For
Monday night through Tuesday night, high confidence in winds
increasing to SCA levels with a 20% chance of Gale force winds on
Tuesday. For Wednesday through Thursday, high confidence in winds
and seas remaining below SCA levels.
&&
.BEACHES...11/145 PM.
A powerful winter storm is expected to generate large westerly
swells next week with the potential of high surf conditions for
many coasts, especially on Tuesday and Wednesday. Surf is likely
to build over 10 feet on the Central Coast late Monday afternoon
with sets of 12 to 15 feet possible from Monday night through
Wednesday. South coast areas of Ventura and Los Angeles Counties
may see surf reach 6 to 9 feet along west-facing beaches on
Tuesday and Wednesday.
Tides next week are predicted to be fairly typical for this time
of the year, however, storm conditions could increase the risk of
tidal overflow and minor beach erosion on Tuesday. High surf
conditions are always a danger for inexperienced ocean swimmers
and surfers. Even beach-goers should be cautious when visiting
the coast as large breaking waves can sneak up on people near the
water and over wash rock jetties.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Hard Freeze Warning in effect until 8 AM PST Sunday for zone
59. (See LAXNPWLOX).
PZ...NONE.
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
A strong storm is expected to bring periods of heavy rain later
Tuesday with possible flooding impacts. At higher elevations
heavy snow accumulations are possible.
&&
PUBLIC...Hall/MW
AVIATION...Rorke
MARINE...RAT
BEACHES...EB
SYNOPSIS...Hall
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:19 AM PST | Winter Storm Watch | LOX | 22 hr | |
| Dec 12, 3:31 AM PST | Gale Watch | LOX | 6 hr | |
| Dec 12, 3:31 AM PST | Small Craft Advisory | LOX | 23 hr | |
| Dec 12, 9:15 AM PST | Gale Warning | LOX | 60 hr | |
| Dec 12, 9:15 AM PST | Small Craft Advisory | LOX | 40 hr | |
| Dec 12, 12:02 PM PST | Flash Flood Watch | LOX | Los Angeles | 54 hr |
Nearby
High Wind Watches in California, 2021Every high wind watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.